Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 92, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Dec 23, 2007, 3:04 AM EST for Montgomery County, Putnam County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2007, 3:04 AM EST (08:04 UTC)
- Expired
- Dec 23, 2007, 3:30 AM EST
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 230803
SVRIND
INC107-133-230830-
/O.NEW.KIND.SV.W.0092.071223T0804Z-071223T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 AM EST SUN DEC 23 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF CRAWFORDSVILLE...
PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 330 AM EST
* AT 302 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WINGATE TO 6 MILES SOUTHWEST OF ALAMO TO 19 MILES WEST OF
CLOVERDALE...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF
CRAWFORDSVILLE TO 15 MILES SOUTHWEST OF CRAWFORDSVILLE TO 13 MILES
EAST OF TERRE HAUTE...AND MOVING NORTHEAST AT 80 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLOVERDALE BY 310 AM EST...
RUSSELLVILLE BY 315 AM EST...
LINDEN BY 320 AM EST...
ROACHDALE BY 325 AM EST...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 29 AND 46.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 24 AND 46.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4022 8710 4022 8672 3947 8670 3946 8703
3988 8702 3988 8710
TIME...MOT...LOC 0804Z 210DEG 70KT 4027 8710 3995 8710
3949 8711
$$
SALLY1 follow-up statement
000
WWUS53 KIND 230831
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 AM EST SUN DEC 23 2007
INC107-133-230841-
/O.EXP.KIND.SV.W.0092.000000T0000Z-071223T0830Z/
MONTGOMERY-PUTNAM-
331 AM EST SUN DEC 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND MONTGOMERY COUNTIES
HAS EXPIRED...
WIND GUSTS TO 40 MPH CAN BE EXPECTED THROUGH DAWN.
LAT...LON 4022 8710 4022 8672 3947 8670 3946 8703
3988 8702 3988 8710
TIME...MOT...LOC 0804Z 210DEG 70KT 4027 8709 3995 8709
3949 8711
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 2:23 AM EST, 41 minutes earlier.
Area forecast discussion, Dec 23, 2:23 AM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 223 AM EST SUN DEC 23 2007 .DISCUSSION...FCST FOCUS ON WINDS TODAY. EXTREMELY INTENSE ISALLOBARIC FIELD/RISE FALL COUPLET NOW MOVING ACROSS THE REGION WITH THE UPPER WAVE AND DEEPENING SFC LOW. STRONG WIND FIELDS FROM 925-600MB ARE ALSO MIXING DOWN WITHIN THE NARROW CONVECTIVE LINE THAT IS MOVING TOWARD THE CWA. WITHOUT THE CONVECTIVE LINE OBS SUGGEST THAT PRESSURE RISES ALONE ARE YIELDING WIND GUSTS TO 40KTS HOWEVER AS MENTIONED...THE CONVECTIVE LINE OF SHRA IS MIXING DOWN WINDS TO AROUND 60 MPH ACROSS EASTERN IL. ASIDE THE THE PRE-DAWN SVR WIND POTENTIAL WITH RAIN SHOWERS...LOOK FOR A PERIOD OF WIND GUSTS OF 45 TO 55 MPH WITH THE PRESSURE RISES AS THE FRONT SWEEPS THROUGH THE CWA. THIS IS INDEPENDENT OF ANY HIGHER WIND GUSTS ASSOCIATED WITH THE CONVECTIVE LINE...THESE WOULD BE HANDLED WITH SVR T-STORM WARNINGS. TODAY...FALLING TEMPS WITH SOME CLEARING/SUN POSSIBLE MIDDAY IN THE DRY SLOT BEFORE MORE CLDS MOVE INTO THE AREA LATER THIS AFTERNOON. WIND GUSTS OFF BUFKIT SUGGEST THAT AFTER THIS EARLY MORNING PERIOD OF HIGH WIND GUSTS...THAT MORE SYNOPTIC SCALE WINDS GUSTS WILL RANGE IN THE 40 TO 50 MPH RANGE. WIND ADVISORY WILL REMAIN IN EFFECT FOR ALL AREAS TODAY. WINDS WILL REMAIN GUSTY TONIGHT AND INTO MON AS THE UPPER LOW REMAINS ACROSS THE GREAT LAKES AND THE SFC LOW LINGERS TO OUR NORTH. MODEL TEMP GUIDANCE LOOKS REASONABLE AND WILL USE A BLEND. NO CHANGE TO THE EXTENDED WITH QUIET/DRY CONDS FCST FOR CHRISTMAS WITH THE NEXT CHC FOR PRECIP WEDS INTO THU WITH A WEAK SYSTEM. TEMPS/THICKNESSES STILL SUGGEST A MIX HOWEVER AMOUNTS SHOULD BE LIGHT GIVEN WEAKNESS OF FCST UPPER SYSTEM. A STRONGER SYSTEM STILL COULD IMPACT THE REGION LATER IN THE WEEK FRI/SAT. && .AVIATION...DISCUSSION FOR THE 06Z TAFS THE MAIN CONCERN FOR THIS TAF PERIOD WILL BE THE WINDS. VERY STRONG LOW PRESSURE WAS OVER W CNTRL ILLINOIS WITH A COLD FRONT EXTENDING FROM MI TO SE MO. THE LOW WAS MOVING NE. THIS WILL MOVE THE FRONT THROUGH INDIANA FROM 09Z-11Z. TAFS WILL START OUT MVFR IN RA. THE CIGS WILL QUICKLY BECOME IFR BY 08Z. WHEN TAFS BEGIN WINDS WILL BE GUSTG TO 25 KTS. THEY WILL CONTINUE TO INCREASE OVERNIGHT. AFTER FROPA GUSTS TO 35 KTS ARE LIKELY. COLD UNSTABLE AIR WRAPPING AROUND THE LOW WILL KEEP IFR CIGS IN TAF LOCATIONS THROUGH 11Z. MUCH OF THE MOISTURE WILL MOVE EAST OF INDIANA AFTER 11Z. THIS WILL ALLOW CIGS TO INCREASE TO MVFR LVLS. AFTER FROPA TEMPERATURES WILL QUICKLY DECREASE. THE RAINSHOWERS WILL CHANGE TO SNOW SHOWERS. DUE TO LIMITED AVBL MOISTURE THESE WILL NOT RESTRICT VSBYS MUCH. WIND GUSTS TO 35 KTS WILL CONTINUE THROUGH 00Z. AFTER 00Z THE LOW WILL MOVE TO THE GREAT LAKES. IT WILL BE FAR ENOUGH AWAY TO ALLOW WIND GUSTS TO DECREASE TO 25 KTS. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL AREAS UNTIL 00Z MON FOR WIND GUSTS OF 40 TO 50 MPH. && AVIATION...SH PUBLIC...CO
Hazardous weather outlook, Dec 22, 5:35 PM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 PM EST SAT DEC 22 2007 INZ021-030-031-036>042-045>049-052>057-061>065-068>072-232245- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 535 PM EST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. A WIND ADVISORY IS IN EFFECT AFTER 4 AM TONIGHT. A FRONT WILL CROSS THE AREA AROUND 4 AM AND AFTER IT PASSES...SOUTHWEST WINDS OF 20 TO 25 MPH WILL DEVELOP. WINDS WILL GUST AS HIGH AS 40-45 MPH BY DAYBREAK SUNDAY. THERE WILL BE ISOLATED THUNDERSTORMS THIS EVENING AFTER 8 PM. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM SUNDAY EVENING. WEST WINDS OF 20 TO 25 MPH WILL CONTINUE ALL DAY SUNDAY...AND GUST UP TO 45 MPH AT TIMES. WINDS WILL DIMINISH AFTER 7 PM. SCATTERED SNOW SHOWERS WILL BE POSSIBLE ON SUNDAY BUT NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS AND ANY DAMAGE TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-067-232245- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 535 PM EST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. A WIND ADVISORY IS IN EFFECT AFTER 4 AM TONIGHT. A FRONT WILL CROSS THE AREA AROUND 4 AM AND AFTER IT PASSES...SOUTHWEST WINDS OF 20 TO 25 MPH WILL DEVELOP. WINDS WILL GUST AS HIGH AS 40-45 MPH BY DAYBREAK SUNDAY. THERE WILL BE ISOLATED THUNDERSTORMS THIS EVENING AFTER 8 PM. NO SEVERE WEATHER IS EXPECTED. MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM SUNDAY EVENING. WEST WINDS OF 20 TO 25 MPH WILL CONTINUE ALL DAY SUNDAY...AND GUST UP TO 45 MPH AT TIMES. WINDS WILL DIMINISH AFTER 7 PM. SCATTERED SNOW SHOWERS WILL BE POSSIBLE ON SUNDAY BUT NO ACCUMULATIONS ARE EXPECTED. MINOR FLOODING IS POSSIBLE ALONG THE WABASH RIVER. PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS AND ANY DAMAGE TO THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Local storm report, Dec 23, 3:04 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 AM EST SUN DEC 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND GST 3 E STATE LINE CITY 40.20N 87.47W
12/23/2007 E60 MPH WARREN IN TRAINED SPOTTER
WIND GUST TO 60 MPH ESTIMATED.
&&
COMITTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:33 AM EST | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Vigo, Warren | 27 min |
| Dec 23, 12:14 PM EST | River Flood Advisory | IND | Knox | 48 hr |
| Dec 23, 12:14 PM EST | River Flood Advisory | IND | Knox | 48 hr |
| Dec 23, 12:26 PM EST | River Flood Advisory | IND | Greene, Owen | 47 hr |
| Dec 23, 12:26 PM EST | River Flood Advisory | IND | Daviess, Greene, Knox | 47 hr |
| Dec 23, 12:26 PM EST | River Flood Advisory | IND | Daviess, Greene, Knox | 47 hr |
| Dec 23, 12:26 PM EST | River Flood Advisory | IND | Daviess, Gibson, Knox, Pike | 47 hr |
| Dec 23, 12:26 PM EST | River Flood Advisory | IND | Daviess, Gibson, Knox, Pike | 47 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.